Texas, 2012

Flooding and Dust Storm in Texas, June 14 to 15, 2012

June 14 to 15, 2012 · NWS LUB · 24 events in 12 counties and zones

A small cluster of strong and slow-moving thunderstorms developed late this afternoon in and around the Muleshoe area and dropped hail up to penny size. By early evening, outflow from these collapsing storms gave rise to a particularly tall and intense storm in northwest Hale County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$243,000
Crop damage
$200,000
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A small cluster of strong and slow-moving thunderstorms developed late this afternoon in and around the Muleshoe area and dropped hail up to penny size. By early evening, outflow from these collapsing storms gave rise to a particularly tall and intense storm in northwest Hale County. As this storm collapsed, an outrush of damaging winds spread south and east across much of Hale, southern Floyd and northeast Lubbock counties stirring up loose dirt from area fields. The gust front soon developed into a haboob which created about 10 minutes of dust storm conditions at Lubbock International Airport.

Strong and severe thunderstorms soon consolidated into a large squall line along the length of the gust front. Storm motions along the southwest edge of this line slowed to a crawl over much of the southern South Plains where torrential rains deluged many locations in between Highways 380 and 114 from Levelland and Brownfield east to Dickens and Clairemont. Several locations within this area measured between 1 and 2 inches of rain, with officially 2.80 inches recorded at the Texas Tech West Texas Mesonet station located 1W Spur. Generally minor flooding of roads was common in southern Hockley, northeast Terry, southern Lubbock, and northern Lynn Counties; however Farm-to-Market Road 1585 was observed to be covered in standing water for several miles east of Highway 385 in southeast Hockley County.

As this line of storms began decaying late this night into the pre-dawn hours of the 15th, severe winds developed along the western edge of the precipitation producing multiple gusts over 60 mph in and around Childress.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 14, 2:20 PM CST, 57 minutes earlier.

Area forecast discussion, Jun 14, 2:20 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CDT THU JUN 14 2012

.SHORT TERM...
RADAR AND VISIBLE SATELLITE ARE STARTING TO SHOW SIGNS OF CONVECTIVE
DEVELOPMENT ACROSS PORTIONS OF THE SOUTH PLAINS.  SURFACE ANALYSIS
SHOWS THAT THE STORMS ARE DEVELOPING ALONG THE SURFACE TROF/DRYLINE
AXIS IN A DEEPLY MIXED BOUNDARY LAYER.  OFFICE WEBCAM AND MODIFIED
FORECAST SOUNDINGS DO INDICATE THAT CLOUD BASES WILL BE FAIRLY HIGH
WITH AN INVERTED-V TYPE SOUNDING.  INITIALLY...THE STRONGER STORMS
SHOULD BE MAINLY WATCHED FOR DAMAGING WINDS DUE TO THE DRY SUB-CLOUD
ENVIRONMENT.  HOWEVER...MOISTURE VALUES INCREASE HEADING EAST ACROSS
THE SOUTH PLAINS INTO THE ROLLING PLAINS WHICH PRESENTS AN
INCREASINGLY FAVORABLE ENVIRONMENT FOR LARGER HAIL AS THE STORMS
PUSH EAST INTO THIS ENVIRONMENT.  CLOSER TO LUBBOCK...ONE CELL HAS
TRIED TO CONTINUALLY DEVELOP JUST NORTH OF THE CITY BUT IT APPEARS
TO NOT BE ROOTED IN THE BOUNDARY LAYER AND COULD BE LOCATED JUST
ABOVE THE CAP...INDICATING THAT THERE IS SOME LIFT OVER THE REGION
BUT THE CAP HAS NOT TOTALLY ERODED OVER THE CENTRAL SOUTH PLAINS
INTO THE ROLLING PLAINS.

EXPECT TO SEE CONVECTION REMAIN PRETTY SCATTERED EARLY ON AND BE
DRIVEN INITIALLY BY THE DRYLINE WITH NEW DEVELOPMENT AND EARLY STORM
MOTIONS DETERMINED BY OUTFLOW BOUNDARY INTERACTIONS AND
DEVELOPMENT.  ENOUGH SHEAR IS PRESENT TO PROVIDE FOR SOME
ORGANIZATION AS THE STORMS MOVE SLOWLY TOWARDS THE NORTHEAST.  FOR
TONIGHT...UPPED POPS ACROSS THE SOUTH PLAINS INTO THE LOW END OF
CHANCE AND THEN KEPT SLIGHT CHANCE ACROSS THE ROLLING PLAINS.  WILL
ALSO GO AHEAD AND MENTION DAMAGING WINDS AND LARGE HAIL IN THE
WEATHER GRIDS. WILL HAVE TO KEEP WATCH BUT DRY ENVIRONMENT YESTERDAY
MAY RESULT IN DUSTY OUTFLOW HEADING TOWARDS THE I-27
CORRIDOR/LUBBOCK LATER THIS EVENING.

POPS SHOULD TAPER OFF AFTER SUNSET AS CONVERGENCE ALONG THE DRYLINE
DECREASES AND THE BOUNDARY LAYER DECOUPLES.  UNDERCUT GUIDANCE MIN
TEMPS QUITE A BIT AS THEY HAVE BEEN RUNNING 5-9 DEGREES TOO WARM
ACROSS MOST OF THE AREA.  DAY SHOULD START OFF DRY WITH A FEW
REMNANT HIGH CLOUDS OVER THE REGION.  TOMORROW AFTERNOON  MAY BE A
REPEAT OF TODAY WITH THE DRYLINE PUSHING CLOSE TO THE STATE LINE AND
THEN DEEP MIXING HELPING TO ERODE THE CAP RESULTING IN HIGH BASED
THUNDERSTORMS ACROSS THE WESTERN ZONES...EVENTUALLY PUSHING EAST
INTO THE CENTRAL SOUTH PLAINS LATE IN THE AFTERNOON THROUGH EARLY
EVENING HOURS.

JORDAN

&&

.LONG TERM...
AN UL DISTURBANCE ACROSS SOUTHERN CALIFORNIA THIS AFTERNOON...IS
PROGGED TO RETROGRADE SSW ACROSS THE EASTERN PACIFIC TOMORROW NIGHT
THUS INDUCING SW FLOW ALOFT. SFC TROUGH ACROSS EASTERN NEW MEXICO
WILL PROMOTE A DRYLINE TO NEAR THE TEXAS NEW MEXICO BORDER DURING
THE SAID PERIOD...WHILE CONCURRENTLY AN EMBEDDED DISTURBANCE IN
THE FLOW ALOFT MAY BE THE SYNOPTIC SPARK TO INITIATE STORMS ALONG
AND EAST OF THE DRYLINE. ALTHOUGH MODEL SOUNDINGS HINT AT A BIT OF
CIN BEING PRESENT...IT APPEARS TO BE OVERCOME BY ADEQUATE
CONVERGENCE ALONG THE DRYLINE COMBINED WITH LARGE SCALE ASCENT AS
SHOWN VIA THE NAM...GFS AND ECMWF SOLUTIONS...WITH PRECIP MAINLY
ON THE CAPROCK. IF STORMS DO INDEED DEVELOP...SOUNDING PROFILES
EXHIBITING AN INVERTED-V SOUNDING PROFILE...A VEERING WIND PROFILE
AND SFC-BASED CAPE OF 1.5-2.0 KG/KG...SUGGESTS THE POTENTIAL FOR
STORMS TO BECOME ORGANIZED WITH HAIL AND BRIEF GUSTY WINDS THE
PRIMARY THREATS.

SATURDAY A FRONT WILL MOVE SOUTH FROM THE PROGRESSIVE FLOW ACROSS
THE NORTHERN U.S. TIER...TO NEAR/ACROSS THE PANHANDLES BEFORE
RETREATING NORTH. THE NAM IS MOST AGGRESSIVE /AND FARTHEST SOUTH
WITH THE FRONT/ AS IT DEVELOPS A COMPLEX ALONG THIS BOUNDARY AND IT
BRUSHES THE FAR SERN TEXAS PANHANDLE LATE SATURDAY NIGHT. THIS
EVOLUTION IS AN OUTLIER AS COMPARED TO OTHER SOLUTIONS THUS CURRENT
THINKING IS THAT INCREASING CLOUDINESS ACROSS THE NORTHERN ZONES
APPEARS MORE LIKELY ATTM. FORECAST MODELS HAVE BEEN TRENDING TOWARDS
AN UA RIDGE BUILDING ACROSS THE SOUTHERN PLAINS THIS WEEKEND...WHICH
WILL INDUCE ABOVE NORM TEMPS /LOWER TO MID 90S/. WITH THE DRYLINE
LINGERING NEAR THE TEXAS/NEW MEXICO BORDER ON SATURDAY AND UPSLOPE
SFC WINDS PERSISTING EAST OF THE DRYLINE WHICH WILL PROMOTE
DEWPOINTS IN THE 50S AND 60S...THE NAM...ECMWF AND TO A LESSER
EXTENT THE GFS DEVELOP PRECIP ALONG THE DRYLINE SATURDAY
AFTERNOON/EVENING ACROSS THE WESTERN AND CENTRAL ZONES. ONE
MITIGATING FACTOR COMES TO PLAY AND THAT IS WEAK MEAN FLOW WHICH MAY
PROVE DIFFICULT FOR STORMS TO MAKE IT TO THE CWA. HOWEVER...SLIGHT
CHANCE POPS ACROSS THE AFOREMENTIONED AREAS IS VALID WITH SEVERE
INDICES SIMILAR TO TOMORROW NIGHT INDICATING HAIL AND WIND THE
PRIMARY THREATS /SFC-BASED CAPE IS PROJECTED TO BE GREATER WITH
VALUES OF AOA 3.0 KJ/KG/. SUNDAY...THE UA RIDGE RETROGRADES SW TO
NEAR THE BAJA OF CALIFORNIA AND AS SUCH...THE DRYLINE SHIFTS TO
CENTRAL/WESTERN NEW MEXICO. ONE WOULD THINK THAT BEST PRECIP CHANCES
WILL RESIDE ACROSS NEW MEXICO...HOWEVER NW FLOW ALOFT TAKES SHAPE
AND MEAN FLOW IS A BIT STRONGER. AS A RESULT...FORECAST SOLUTIONS
DISPLAY PRECIP MAKING IT TO THE WESTERN AND CENTRAL ZONES SUNDAY
AFTERNOON/EVENING. HAVE OPTED TO ADD SLIGHT CHANCE POPS FOR THIS
POSSIBILITY.

MODEL RUNS ARE HAVING DIFFICULTY RESOLVING WHAT THE SYNOPTIC PATTERN
WILL BE FOR NEXT WEEK...AS THE CURRENT MODEL RUNS DIFFER FROM
PREVIOUS RUNS. IT IS SHOWN THAT UA RIDGING WILL TAKE SHAPE ACROSS
THE SOUTHWESTERN AND EASTERN CONUS...WITH A NOTABLE UA DISTURBANCE
MOVING NORTHWEST FROM THE GULF OF MEXICO AND TOWARDS THE SOUTHERN
PLAINS TUESDAY/WEDNESDAY. THERE ARE HINTS OF CONVECTION BREAKING OUT
JUST ESE OF THE CWA THANKS TO THE AFOREMENTIONED DISTURBANCE...WITH
PERHAPS ONLY INCREASING CLOUDINESS OCCURRING OFF THE CAPROCK. WILL
THEREFORE MAINTAIN SILENT POPS BEYOND SUNDAY NIGHT FOR NOW...AS THE
DESIRE TO ANALYZE FUTURE MODELS FOR CONSISTENCY IS WARRANTED. THE
PROGRESSIVE FLOW ACROSS THE NORTH MAY ONCE AGAIN MOVE A SLIGHTLY
STRONGER COLD FRONT TO ACROSS THE PANHANDLES THURSDAY/FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        59  95  63  90  62 /  40  30  20  20  20
TULIA         62  94  66  91  64 /  30  20  20  20  20
PLAINVIEW     63  94  69  91  65 /  30  20  20  20  20
LEVELLAND     64  97  67  92  65 /  40  20  20  20  20
LUBBOCK       66  96  69  92  66 /  30  20  20  20  20
DENVER CITY   64  98  66  92  65 /  40  30  30  20  20
BROWNFIELD    64  98  67  92  65 /  30  20  20  20  20
CHILDRESS     69  95  71  95  69 /  20  10  10  10  20
SPUR          69  96  70  93  68 /  20  20  20  20  20
ASPERMONT     69  97  73  95  70 /  20  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/29
Hazardous weather outlook, Jun 14, 10:06 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1106 AM CDT THU JUN 14 2012

TXZ021>044-151615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1106 AM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ALONG AND EAST OF THE DRYLINE WHICH IS EXPECTED TO
PROGRESS INTO THE WESTERN SOUTH PLAINS AND SOUTHWESTERN PANHANDLE
BY LATE AFTERNOON. THERE IS CONCERN THAT WARM AIR ALOFT WILL
INHIBIT THUNDERSTORM DEVELOPMENT TODAY...BUT IF THUNDERSTORMS DO
FORM THERE IS A GOOD CHANCE SOME SOME STORMS COULD BECOME SEVERE
OWING TO MODERATE AMOUNTS OF INSTABILITY. THE MAIN THREATS WILL
COME FROM DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF GOLFBALLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A RISK OF STRONG OR SEVERE THUNDERSTORMS OVER MUCH OF
THE OUTLOOK AREA EACH AFTERNOON AND EVENING FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.

The radar

The Cannon AFB radar (KFDX), 93 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 3 hail, 3 flood, 1 dust storm, 1 heavy rain. Local standard time, as filed.

Hail, Bailey

When
June 14, 3:17 PM CST
Where
Bailey County, 0.69 mi N of Muleshoe
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
34.230, -102.730

A NWS COOP observer estimated hail up to nickel size. No damage was observed.

Thunderstorm Wind, Hale

When
June 14, 5:45 PM CST
Where
Hale County, 0.9 mi NW of Hale Center
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.080, -101.840

A trained spotter estimated wind gusts up to 65 mph and extensive blowing dust.

Thunderstorm Wind, Hale

When
June 14, 6:00 PM CST
Where
Hale County, 2.94 mi WNW of Plainview
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.210, -101.750

The public estimated a wind gust to 65 mph.

Dust Storm, Lubbock

When
June 14, 6:00 PM CST to 7:00 PM CST
Where
Lubbock forecast zone
Reported by
Official NWS Observations
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

A haboob developed along a gust front that preceded heavy rain by a few miles. Visibilities were frequently reduced to one quarter mile or less throughout the northern half of Lubbock County in blowing dust. Officially, the visibility at Lubbock International Airport fell to one quarter mile from 1828 CST until 1900 CST.

Thunderstorm Wind, Hale

When
June 14, 6:05 PM CST
Where
Hale County, 0.69 mi N of (Pvw)hale Co Arpt
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
34.180, -101.720

Measured by a Texas Tech University West Texas Mesonet station.

Thunderstorm Wind, Hale

When
June 14, 6:15 PM CST
Where
Hale County, 1.38 mi N of Abernathy Muni Arpt
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
33.870, -101.770

Measured by a Texas Tech University West Texas Mesonet station.

Thunderstorm Wind, Swisher

When
June 14, 6:15 PM CST
Where
Swisher County, 3 mi W of Kress
Measured
70 kt (81 mph) estimated gust
Property damage
$40,000
Reported by
Public
Coordinates
34.370, -101.803

The public reported four center pivots overturned in south-central Swisher County.

Flood, Swisher

When
June 14, 6:20 PM CST to 7:20 PM CST
Where
Swisher County, 14.89 mi W of Kress to 15.09 mi W of Kress
Cause
Heavy Rain
Crop damage
$200,000
Reported by
Public
Coordinates
34.380, -102.011

The public observed widespread flooding in southwest Swisher County. An estimated 700 acres of crops, mostly young grain crops, were heavily damaged or completely washed out.

Thunderstorm Wind, Floyd

When
June 14, 6:55 PM CST
Where
Floyd County, 2.07 mi N of Floydada Muni Arpt
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.010, -101.320

Measured by a Texas Tech University West Texas Mesonet station.

Thunderstorm Wind, Hall

When
June 14, 7:05 PM CST
Where
Hall County, 3.17 mi WSW of Turkey
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.380, -100.930

Measured by a Texas Tech University West Texas Mesonet station.

Thunderstorm Wind, Lubbock

When
June 14, 7:25 PM CST
Where
Lubbock County, 6.3 mi E of Idalou
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
33.670, -101.570

An off-duty NWS employee observed one power pole blown down along the north side of Highway 82.

Thunderstorm Wind, Lubbock

When
June 14, 7:40 PM CST
Where
Lubbock County, 0.9 mi SW of Reese Vlg
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
33.590, -102.030

Measured by a Texas Tech University West Texas Mesonet station.

Thunderstorm Wind, Motley

When
June 14, 7:45 PM CST
Where
Motley County, 1.85 mi WNW of Roaring Spgs Buzz Ar
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
33.940, -100.860

Measured by a Texas Tech University West Texas Mesonet station.

Hail, Lubbock

When
June 14, 8:15 PM CST to 8:20 PM CST
Where
Lubbock County, 8 mi SW of Lubbock to 6 mi S of Lubbock
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
33.498, -101.948

A particularly intense, but localized severe storm produced hail up to the size of golf balls over a span of about six miles from near 98th Street and Frankford Avenue east to the Vintage Township and to near Highway 87 and 114th Street. The largest hailstones were observed to be very sporadic and this resulted in no known instances of damage.

Thunderstorm Wind, Cottle

When
June 14, 8:15 PM CST
Where
Cottle County, 4.8 mi NW of Cee Vee
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
COOP Observer
Coordinates
34.269, -100.509

A NWS COOP observer near Northfield reported a roof blown off a shop building about six miles east of Northfield.

Thunderstorm Wind, Lubbock

When
June 14, 8:15 PM CST
Where
Lubbock County, 6 mi ESE of (Lbb)lubbock Intl Ar
Measured
70 kt (81 mph) estimated gust
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
33.637, -101.724

Broadcast media relayed a report of significant wind damage from a property owner located near the intersection of County Roads 2930 and 6500 in east-central Lubbock County. An NWS storm survey discovered a collapsed twin-door garage and one porch that was completely destroyed. Both structures were add-ons to the house and were found to be of rather poor construction quality. This combined with the lack of similar damage in the vicinity suggests that straight-line winds were likely no more than 80 mph.

Hail, Motley

When
June 14, 8:20 PM CST
Where
Motley County, 12 mi S of Northfield
Measured
1.25 in hail
Reported by
COOP Observer
Coordinates
34.106, -100.600

Hail up to 1.25 inches was observed 12S Northfield. No damage was reported.

Heavy Rain, Dickens

When
June 14, 8:25 PM CST to 10:55 PM CST
Where
Dickens County, 1.15 mi W of Spur
Reported by
Mesonet
Coordinates
33.480, -100.870

Measured by a Texas Tech University West Texas mesonet station.

Thunderstorm Wind, Cottle

When
June 14, 8:30 PM CST
Where
Cottle County, 6.63 mi SSE of Narcisso
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
33.910, -100.430

Measured by a Texas Tech University West Texas mesonet station.

Flood, Lubbock

When
June 14, 9:45 PM CST to 11:45 PM CST
Where
Lubbock County, 3.53 mi ENE of Wolfforth to 3.44 mi E of Wolfforth
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
33.510, -101.960

Water engulfed the outer lanes of Milwaukee Avenue along and south of 82nd Street.

Thunderstorm Wind, Garza

When
June 14, 9:50 PM CST
Where
Garza County, 1.5 mi NNE of Post
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
33.200, -101.370

Measured by a Texas Tech University West Texas mesonet station.

Flood, Hockley

When
June 14, 10:00 PM CST
Where
Hockley County, 3.05 mi SSE of Levelland Muni Arpt to 2.11 mi ENE of Arnett
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
33.509, -102.351

A meteorologist with Texas Tech University reported standing water over several miles of FM 1585 east of Highway 385.

Thunderstorm Wind, Childress

When
June 15, 12:50 AM CST to 1:20 AM CST
Where
Childress County, 2 mi NNE of Childress
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
34.447, -100.187

Measured by a Texas Tech University West Texas mesonet station. Winds gusted to 59 mph at 0050 CST, 66 mph at 0105 CST, 66 mph at 0110 CST, 73 mph at 0115 CST, and 67 mph at 0120 CST.

Thunderstorm Wind, Childress

When
June 15, 12:50 AM CST
Where
Childress County, (Cds)childress Arpt
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
34.430, -100.300

Measured by the Childress ASOS.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Dust Storm
Blowing dust that reduced visibility to a quarter mile or less.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 377058, 377059, 377061, 377113, 377062, 377064, 377084, 377087, 377065, 377066, 377078, 377067, 377068, 377069, 377081, 377134, 377079, 377077, 377073, 377074, 377075, 377076, 377171, 377172.